Taken off asprin today

Hi everyone,

I've been on asprin now for about 6weeks and ringing in my ears is terrible. Doctor said stop it for a week and see if ringing goes away. She also noted I have a very very red face, this is also new. She said I must be very sensitive to asprin. So what do I do now with no asprin and platelets of 1124.

You are told you have ET and it's manageabl with asprin but then they take you off of it. So how is it managed now ? Hope ringing goes away now.

Best wishes my MPN buddies 🤗

10 Replies

oldestnewest
  • Hi lainy1, has nothing been suggested in place of aspirin such as clopidogrel? If not ask is it suitable as an alternative.

    Take Care

    Mary x

  • Hi Lainy

    I have PV and also have high platelets . I am on clopidegrol as I'm also allergic to aspirin . Definitely worth discussing it with your haematologist.

    Kind regards

    Dianne

  • I stopped taking aspirin about 10 months ago as it didn't agree with me either. My platelets are sitting around the 1200 mark and I am CalR so my haem is happy for me to not take anything and just keep her in the loop if I start to experience any symptoms. Obviously speak to your specialist but if they're happy then you shouldn't have anything to worry about.

    V

  • Hi laing, I was on asprin but came off it almost immediately because of stomach pains. I am on clopidogrel now and have ringing in my ears and a red face! Maybe you might think of it as an advantage because people will constantly being saying, oh well you look well 😲 Keep smiling, Carole

  • Hi carole,

    Knowing my luck they will just think I am a hard drinker. It's sunny in Scotland today for a change so I've got factor 50 on my already red face. 👺

    Best wishes lainy

  • As others have said, clopidogrel is an alternative to aspirin. As an asthmatic I can't take aspirin so I was never offered it and have been on clopidogrel since my diagnosis of ET in January 2017. Speak to your haematologist. Good luck. Lina

  • Thanks everyone.

    Will wait the week and see if ringing goes away, but I'm not hopeful as doc mentioned asprin might have done irreversible damage.

    Got ophthalmologist appointment today for flashing vision/headaches. Expecting to be told it's all down to having ET.

    Feeling fed up today. Sorry for being a Debbie downer

    Best wishes lainy 🤗

  • I sometimes get ringing in the ears but not a constant. Had my ears checked and nothing untoward but I also get flashing lights altered vision headaches. Have now decided that it's all part of the condition and try and cope with them by wearing very dark glasses in altered light such as sunshine or grey skies. Seems to be helping. I have had MF for nearly three years. PV before that. I do hope your ringing gets better. I do take aspirin by the way.

    Best wishes and much sympathy.

    Linda

  • Hi Lainy,

    I've had flashing vision type migraines for years but since taking interferon and getting my platelets back to normal they have completely disappeared. Hope the ringing in your ears goes away soon.

    Kind regards

    Cecilie

  • I chatted to my Haematologist today and mentioned the Wooshing sound in my ears (we agreed that it was a technical term) and I asked whether it was anything to do with taking Aspirin. She suggested reducing it from 7 times a week to 3 times a week to see whether it made any difference. otherwise we could try clopidogrel.

    I think I've read somewhere that it is the sound of your blood passing beside whatever it is in the ears which registers noise and I assumed that as we have thick blood this could be expected. However, not everyone gets it so that theory may be incorrect.

    That said, I don't find the noise too irritating and often don't notice it during the day unless I'm somewhere quiet or having a bit of a panic. I do notice it at night but not enough to affect my sleep (my intake of water does that without any help!).

You may also like...